Hail, Tattnall
- When
- July 3, 2:50 PM EST to 2:55 PM EST
- Where
- Tattnall County, 8 mi SW of Reidsville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.000, -82.217
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 3, 2:10 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EDT WED JUL 3 2002 TSTM ACTIVITY TRYING TO DEVELOP ACROSS THE CWA. SHOULD SEE THIS ACTIVITY FILL IN OVER THE NEXT COUPLE OF HOURS WITH CONTINUED HEATING AND NUMEROUS OLD AND NEW BNDRIES IN THE AREA. SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH MAIN THREATS BEING WIND AND HAIL. ACTIVITY SHOULD TAPER OFF AFTER THE LOSS OF DAYTIME HEATING. WILL KEEP AT LEAST A SLIGHT CHANCE POP IN FOR TONIGHT. SIMILAR CONDITIONS FOR FRI UNDER THE INFLUENCE OF THE UPR TROF. WILL ONLY MAKE A FEW MINOR CHANGES TO THE FCST IN THE SHORT TERM WITH INLAND LOCATIONS EXPECTED TO SEE THE BULK OF THE AFTN PRECIP AS SEA BREEZE BNDRY MOVES INLAND. FOR THE EXTENDED... THINK UPR RIDGE WILL BUILD IN ON SAT AND INTO SUN AND PLAN TO TAPER POPS BY SUN TO SLIGHT CHANCE. LITTLE CHANGE IN TEMPS THROUGH DAY 7. MARINE...QUIET CONDITIONS EXPECTED THROUGH THE NXT 5 DAYS. THE WK SFC LOW OFF THE NE FL COAST WL GRADUALLY PUSH NE OVR THE NEXT 36 HRS WITH LTL OR NO INFLUENCES ON THE COASTAL WATERS. A GENERAL S TO SW LOW-LVL FLOW REGIME SHOULD TO PERSIST THROUGH THE WEEKEND WITH THE WATERS POSITIONED BETWEEN A QUASI-STATIONARY LEE-SIDE TROUGH ACROSS THE SC MIDLANDS AND A SUBTROPICAL ANTICYCLONE TO THE W. CHS 71 92 73 92 / 20 20 20 20 SAV 71 92 72 91 / 20 20 20 20 CHL 75 87 76 87 / 20 20 20 20 NBC 73 91 74 91 / 20 20 20 20 RBW 70 92 71 92 / 20 30 20 30 .CHS... GA...NONE. SC...NONE.
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-040100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 106 PM EDT WED JUL 3 2002 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A MOIST AND UNSTABLE ATMOSPHERE CONTINUES ACROSS SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON. THE SEA BREEZE BOUNDARY IS EXPECTED TO MOVE INLAND THIS AFTERNOON AND COMBINE WITH A BROAD TROUGH OF LOW PRESSURE CURRENTLY OVER THE MIDLANDS. THESE FEATURES ALONG WITH RESIDUAL OUTFLOW BOUNDARIES FROM YESTERDAY WILL COMBINE TO AID IN THE FORMATION OF SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. LITTLE OR NO MOVEMENT OF THE STORMS IS EXPECTED ONCE THEY DEVELOP...THEREFORE RUNOFF PROBLEMS FROM LOCALLY HEAVY RAINFALL COULD RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD CLOSELY MONITOR THE WEATHER...AND BE PREPARED TO TAKE ACTION SHOULD STORMS DEVELOP THIS AFTERNOON. REMAIN ALERT FOR THE ISSUANCE OF A WATCH OR ANY WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Numerous large limbs and power lines down across central portion of county
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307007, 5307008, 5307009.